Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 26, 2021, 12:45 AM EDT for Brevard County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 12:45 AM EDT (04:45 UTC)
- Expired
- Aug 26, 2021, 1:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 4.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS82 KMLB 260445
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1245 AM EDT Thu Aug 26 2021
FLZ045-147-260530-
Northern Brevard County FL-Orange FL-
1245 AM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Brevard and
southeastern Orange Counties through 130 AM EDT...
At 1244 AM EDT, Doppler radar was tracking a line of strong
thunderstorms over Space Coast Airport, moving west at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Cocoa, Cape Canaveral, Lone Cabbage Fish Camp and Port
Saint John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2837 8074 2835 8093 2862 8097 2873 8064
2866 8059 2843 8051
TIME...MOT...LOC 0444Z 090DEG 23KT 2850 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 9:50 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 25, 9:50 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 950 PM EDT Wed Aug 25 2021 .DISCUSSION... A TUTT low is centered over the FL straits with a mid level trough extending from the SW Atlc into the NW Caribbean. These features are enhancing deep convection over the Atlc just offshore the Treasure coast. These storms will push onshore Martin/St Lucie/Indian River counties through midnight and produce strong wind gusts along the coast, 40-50 mph with isolated damaging wind near 60 mph possible. Convection will push well inland across Okeechobee/Osceola counties and also up the coast, affecting Brevard/Volusia counties and Orlando metro later tonight. Locally heavy rains will produce a quick half inch to one inch with up to 3 inches possible where repeated rounds of heavy rain occurs. This will likely causing some temporary flooding of low lying areas and where recent heavy rains have occurred. && .AVIATION... Numerous SHRA/TSRA will push onshore through 04Z VRB-SUA with gusty winds 35-40 knots possible. Additional storms will affect MLB/TIX/MCO aft 04Z. Gusty winds 30-40 knots will be possible at coastal terminals with this convection. Later tonight and early Thu, coverage will be much lower across the southern terminals with bulk of the showers and storms initially MCO northward. Coverage should decrease across the north by 16Z or so. && .MARINE... Have expanded the Caution headline for the overnight to include all marine zones except nearshore Volusia. Expect East winds 15-20 knots to spread northward with seas 4-5 ft. The primary concern is strong storms over the Atlc pushing west toward the coast this evening and overnight, capable of strong winds and possible waterspouts. Thu...Winds will subside to 10-15 knots and seas slowly diminishing. High coverage of showers and storms will persist in the morning esp Cape northward. Small craft should exercise caution may need to persist thru the morning for the northern offshore waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 77 89 76 / 20 30 60 40 MCO 92 76 91 75 / 30 30 60 20 MLB 90 78 89 77 / 30 60 50 40 VRB 90 77 89 77 / 30 70 50 40 LEE 93 76 91 76 / 30 20 60 20 SFB 92 77 90 75 / 30 30 60 30 ORL 92 76 90 75 / 30 30 60 30 FPR 90 76 89 76 / 40 70 50 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Rodriguez/Fehling
Hazardous weather outlook, Aug 25, 8:09 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 809 PM EDT Wed Aug 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 809 PM EDT Wed Aug 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms will push onshore from the Atlantic, first along the Treasure coast of Martin and Saint Lucie counties around 10 pm, then spreading inland to Okeechobee county and northward to Indian River, Brevard, Osceola, Orange and Volusia counties overnight. The primary threat will be gusty winds up to 45 mph, heavy rain and frequent lightning strikes. The gustiest winds should occur near the coast. .FLOOD IMPACT... Locally heavy rainfall is expected to push onshore from the Atlantic beginning late this evening along the Martin and Saint Lucie coasts then spreading northward to Indian River, Brevard and Volusia counties later tonight and inland to Okeechobee, Osceola and Orange counties. Heavy rains may accumulate 1 to 3 inches in a few spots which could result in minor flooding of low lying and poor drainage areas. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the east central Florida beaches. .MARINE THUNDERSTORM GUST IMPACT... Numerous showers and lightning storms over the Atlantic will push onshore late this evening and overnight along the Treasure and Space coasts. Wind gusts of 35 to 40 knots will occur in the stronger storms along with frequent lightning strikes. Cell motion will be toward the west or northwest around 25 knots. .WIND AND SEA IMPACT... Small craft should exercise caution for East winds 15 to 20 knots across the southern waters this evening spreading northward overnight with seas building 4 to 5 feet. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous lightning storms are expected each afternoon and evening through the upcoming weekend. Frequent lightning, gusty winds and minor flooding from torrential downpours will be possible with the strongest storms. Poor boating conditions may linger into Thursday, and a moderate risk of rip currents will continue at the east central Florida beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. Kelly
In the hours before
Special weather statement, Aug 25, 11:07 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1107 PM EDT Wed Aug 25 2021
FLZ047-053-054-058-059-260330-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-Osceola FL-
Indian River FL-
1107 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northwestern St.
Lucie, Okeechobee, western Indian River, south central Brevard and
southeastern Osceola Counties through 1130 PM EDT...
At 1106 PM EDT, Doppler radar was tracking a line of strong
thunderstorms near Blue Cypress Lake, moving west at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Treasure Island, Okeechobee, Lake Kissimmee and Lake
Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2721 8079 2720 8083 2717 8085 2722 8097
2730 8100 2733 8105 2736 8103 2739 8112
2745 8115 2749 8120 2755 8121 2760 8114
2771 8115 2783 8122 2786 8130 2792 8131
2793 8134 2798 8135 2798 8064 2712 8068
TIME...MOT...LOC 0306Z 093DEG 35KT 2769 8074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonLocal storm report, Aug 25, 11:22 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1122 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
08/25/2021 M39 MPH BREVARD FL ASOS
MELBOURNE AIRPORT ASOS MEASURED A PEAK WIND GUST OF 39
MPH/34 KT FROM THE EAST.
&&
KNSpecial weather statement, Aug 25, 11:45 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
1145 PM EDT Wed Aug 25 2021
FLZ047-053-260430-
Southern Brevard County FL-Osceola FL-
1145 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southwestern Brevard
and Osceola Counties through 1230 AM EDT...
At 1145 PM EDT, Doppler radar was tracking a line of strong
thunderstorms 10 miles northwest of Camp Holly Fish Camp, moving
west at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kissimmee, Saint Cloud, Lake Kissimmee, Lake Marian and Holopaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2834 8079 2782 8086 2782 8088 2764 8089
2765 8113 2771 8115 2773 8117 2782 8121
2785 8124 2786 8130 2792 8131 2794 8135
2795 8134 2797 8136 2803 8138 2808 8135
2809 8139 2835 8146
TIME...MOT...LOC 0345Z 103DEG 22KT 2818 8089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Aug 26, 12:00 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1200 AM EDT Thu Aug 26 2021
FLZ045-147-260445-
Northern Brevard County FL-Orange FL-
1200 AM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Brevard and
southeastern Orange Counties through 1245 AM EDT...
At 1159 PM EDT, Doppler radar was tracking a line of strong
thunderstorms over Cocoa, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2834 8057 2835 8118 2861 8119
2861 8097 2866 8096 2873 8064 2860 8054
2844 8050
TIME...MOT...LOC 0359Z 088DEG 18KT 2836 8073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Aug 26, 12:25 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1225 AM EDT Thu Aug 26 2021
FLZ045-053-260500-
Osceola FL-Orange FL-
1225 AM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of Orange and
northwestern Osceola Counties through 100 AM EDT...
At 1224 AM EDT, Doppler radar was tracking a line of strong
thunderstorms near Narcoossee, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8142 2861 8097 2835 8093 2789 8131
2792 8131 2794 8135 2800 8139 2800 8142
2804 8146 2806 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2839 8166
TIME...MOT...LOC 0424Z 113DEG 23KT 2832 8118
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Aug 26, 12:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1245 AM EDT Thu Aug 26 2021
FLZ045-147-260530-
Northern Brevard County FL-Orange FL-
1245 AM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Brevard and
southeastern Orange Counties through 130 AM EDT...
At 1244 AM EDT, Doppler radar was tracking a line of strong
thunderstorms over Space Coast Airport, moving west at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Cocoa, Cape Canaveral, Lone Cabbage Fish Camp and Port
Saint John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2837 8074 2835 8093 2862 8097 2873 8064
2866 8059 2843 8051
TIME...MOT...LOC 0444Z 090DEG 23KT 2850 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:24 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Aug 25, 8:46 PM EDT | Special Weather Statement | MLB | Martin | 29 min |
| Aug 25, 9:10 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Aug 25, 10:09 PM EDT | Special Marine Warning | MLB | 96 min | |
| Aug 25, 10:24 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 51 min |
| Aug 25, 10:53 PM EDT | Special Marine Warning | MLB | 52 min | |
| Aug 25, 10:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Aug 25, 11:07 PM EDT | Special Weather Statement | MLB | Okeechobee | 23 min |
| Aug 25, 11:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Aug 25, 11:45 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Aug 26, 12:00 AM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Aug 26, 12:25 AM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Aug 26, 1:04 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| Aug 26, 2:49 AM EDT | Special Weather Statement | MLB | Martin | 26 min |
| Aug 26, 6:21 AM EDT | Areal Flood Advisory | MLB | Indian River | 114 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.